|| Checking for direct PDF access through Ovid
The present study investigated the vasorelaxant effects of sitagliptin, which is a dipeptidyl peptidase-4 (DPP-4) inhibitor in aortic rings pre-contracted with phenylephrine (Phe). Sitagliptin induced vasorelaxation in a concentration-dependent manner but the inhibition of voltage-dependent K+ (Kv) channels by pretreatment with 4-aminopyridine (4-AP) effectively reduced this effect. By contrast, the inhibition of inward rectifier K+ (Kir) channels by pretreatment with barium (Ba2+), large-conductance calcium (Ca2+)-activated K+ (BKCa) channels with paxilline, and adenosine triphosphate (ATP)-sensitive K+ (KATP) channels with glibenclamide did not change this effect. Although the application of SQ 22536, which is an adenylyl cyclase inhibitor, also did not change this effect, treatment with KT 5720, a protein kinase A (PKA) inhibitor, effectively reduced the vasorelaxant effects of sitagliptin. ODQ, which is a guanylyl cyclase inhibitor, and KT 5823, a protein kinase G (PKG) inhibitor, did not impact the effect. Furthermore, neither the inhibition of Ca2+ channels by pretreatment with nifedipine nor the inhibition of sarcoplasmic/endoplasmic reticulum Ca2+-ATPase (SERCA) pumps by pretreatment with thapsigargin changed the effect. Similarly, the effects of sitagliptin were not altered by eliminating the endothelium, by pretreatment with a nitric oxide (NO) synthase inhibitor (L-NAME), or by inhibition of small- and intermediate-conductance Ca2+-activated K+ channels (SKCa and IKCa) using apamin and TRAM-34. Taken together, these results suggest that sitagliptin induces vasorelaxation by inhibiting both membrane potential (Em)-dependent and -independent vasoconstriction and activating PKA and Kv channels independently of PKG signaling pathways, other K+ channels, SERCA pumps, and the endothelium.We investigated the vasorelaxant effects of sitagliptin and its related mechanisms.Sitagliptin induced vasorelaxation via the activation of the Kv channel and PKA.Tight control of sitagliptin dosing is needed, especially in hypotensive patients.